| Model Number |
8888233216 |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/07/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during the procedure, the catheter was transferred to the field.The tech tried to flush the central third lumen, but the solution would not exit the tip.This happened to two catheters.The patient was not affected, and the product never touched the patient but was transferred to the sterile field.Aside from the catheter would not flush, nothing unusual was observed on the device prior to use.No other defects or damages were found on the product.Saline flush was the cleaning agent used on the device.The catheter was not repaired.There was no leak.Tego was not utilized.There was no luer adapter issue.The insertion site was treated prior to product placement.The product was replaced, and the procedure was completed.There was no blood loss, and a blood transfusion was not required.No medical intervention/treatment was required as a result of the event.There was no reported patient injury.
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.A visual inspection of the returned device noted two catheters.A guidewire was inserted into the third port of both catheters, and resistance was felt at the catheters' tip.The guidewire could not be advanced through the tip in either direction.The tip of each catheter was cut open and it was revealed that there was flash from the tip obstructing the opening.It was reported that the device was occluded.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.